Alabama, 2003Damaging Wind in Alabama, July 1, 2003
July 1, 2003 · NWS MOB · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 30, 9:00 PM CST, 5 hours 55 minutes earlier.
Area forecast discussion, Jun 30, 9:00 PM CST, 5 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1000 PM CDT MON JUN 30 2003
T.S. BILL STILL A HEADACHE FOR THE FORECAST...WITH ADDITIONAL TOR
BOX ISSUED FOR ENTIRE CWA UNTIL 3AM. CENTER OF BILLS CIRCULATION IS
MOVING EAST OF I-59...WITH 10PM POSITION OVER MARION AND LAMAR
COUNTIES IN MISSISSIPPI. STILL GETTING A COUPLE OF FEEDER BANDS
STREAMING INTO ONSHORE AREAS...BUT BULK OF RAIN IS INLAND. STILL
GETTING LITTLE SPINUPS...BUT THESE HAVE BEEN ISOLATED. HAVE ALSO
GOTTEN A FEW REPORTS OF CURRENTLY MINOR FLOODING OVER SOME AREAS
...SO THE FLASH FLOOD WATCH WILL CONTINUE.
16/05
MILLER/GARMON
************* PREVIOUS **************************
.SHORT TERM...MODELS ARE IN GOOD AGREEMENT CONCERNING
THE TRACK OF THE REMNANTS OF BILL AFTER MOVING INLAND TODAY. THE ETA
AND AVN SHOW PARTICULAR CONVERGENCE WITH THE 700 MB OMEGA FIELD.
THIS INDICATES THE RAINFALL WITH THE STORM WILL FIRST CENTER ALONG
OUR MS ZONES AND AS BILL HOOKS UP WITH THE MID TROPOSPHERIC TROUGH
PROPAGATING OUT OF THE PLAINS...SOME BANDING WILL PERSIST FOR THE
NEXT 72 HR OR SO.
.EXTENDED...AROUND WEDNESDAY...EXPECTING A RETURN TO THE SEABREEZE
REGIME. SEASONABLE TEMPS WILL PREVAIL WITH CHANCE POPS FORECAST TO
DAY 7.
.MARINE...SEA HEIGHTS VERIFIED WELL AS DID THE WIND. IN THE SHORT
TERM EXPECT THE SCA AND COASTAL FLOOD PROBLEM TO REMAIN WITH US
THROUGH TONIGHT AND POSSIBLY TUESDAY. THEREAFTER...THE NORTHERN GMEX
WILL SLOWLY SETTLE DOWN BUT THE RIP CURRENT RISK ALONG THE BEACH WE
EXPECT TO STAY UP THERE. REASONING IS THAT WAVE PACKETS GENERATED
OVER THE GULF BY BILL AND PROPAGATING NORTH WILL NOT HAVE YET MADE
IT TO THE BEACH. THUS WOULD EXPECT TO SEE THINGS SETTLE DOWN AROUND
WEDNESDAY. AT THAT POINT...AM EXPECTING A RETURN TO THE USUAL
SOUTHEAST FLOW OF 10 TO 15 KNOTS AND 2 TO 3 FOOT SEAS.
.FIRE...NO CONCERNS
.PRELIMINARY TEMPS / POPS...
MOBILE 75 83 75 86 / 99 80 40 50
PENSACOLA 76 84 77 84 / 90 80 40 50
DESTIN 78 84 78 83 / 90 80 40 50
EVERGREEN 73 85 73 86 / 99 80 40 50
WAYNESBORO 74 86 74 87 / 99 80 40 50
CAMDEN 72 85 73 86 / 99 80 40 50
.MOB...
AL...FLASH FLOOD WATCH THROUGH SUNRISE TUESDAY ALZ051>064.
SMALL CRAFT ADVISORY GMZ630-650-670.
FL...FLASH FLOOD WATCH THROUGH SUNRISE FLZ001>006.
SMALL CRAFT ADVISORY GMZ655-675.
MS...FLASH FLOOD WATCH THROUGH SUNRISE MSZ067-075-076-078-079.Hazardous weather outlook, Jun 30, 4:58 AM CST, 21 hours 57 minutes before
ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-301700-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
558 AM CDT MON JUN 30 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INTERIOR
SOUTHEAST MISSISSIPPI AND THE WESTERN FLORIDA PANHANDLE.
.DAY ONE...(TODAY AND TONIGHT)
TROPICAL STORM BILL...APPROACHING THE CENTRAL COAST OF LOUISIANA
TODAY...WILL ALLOW COPIOUS AMOUNTS OF TROPICAL MOISTURE TO SURGE
NORTHWARD OFF THE GULF AND INTO THE AREA. HEAVY RAINS ARE
EXPECTED TO OVERSPREAD THE ENTIRE AREA TODAY AND TONIGHT AS THE
CENTER OF BILL MOVES INLAND...TRACKING NORTHEAST THROUGH CENTRAL
MISSISSIPPI TONIGHT. DUE TO A SATURATED GROUND...RUNOFF FROM
EXCESSIVE RAIN IS EXPECTED TO CAUSE WATER TO COLLECT RAPIDLY...
CAUSING FLOODING OVER POOR DRAINAGE AND LOW LYING AREAS. CREEKS AND
STREAMS ALSO HAVE THE POTENTIAL TO FLOOD.
ALTHOUGH BILL IS FORECAST TO MAKE LANDFALL WELL WEST OF THE AREA...
THE POTENTIAL EXISTS FOR ISOLATED TORNADOES...MAINLY OVER
SOUTHEAST MISSISSIPPI.
ALONG COASTAL SOUTHWEST ALABAMA...STRONG ONSHORE WINDS WILL
ACT TO CAUSE TIDAL FLOODING OF AROUND 2 FEET ABOVE PREDICTED
HIGH TIDE LEVELS TODAY. IN ADDITION TO THE COASTAL FLOOD THREAT...
THERE IS A RISK OF DANGEROUS RIP CURRENTS.
.DAYS TWO THROUGH SEVEN...(TUESDAY THROUGH SUNDAY)
THE REMNANTS OF TROPICAL STORM BILL IS FORECAST TO MOVE NORTHEAST
OUT OF THE LOWER MISSISSIPPI RIVER VALLEY ON TUESDAY. ALTHOUGH THE
STORM WEAKENS...THE FORECAST AREA REMAINS UNDER FAVORABLE
CONDITIONS FOR LOCALLY HEAVY RAINS TUESDAY. COVERAGES OF SHOWERS
AND THUNDERSTORMS DECREASE WEDNESDAY THROUGH SUNDAY...BUT REMAINS
SCATTERED.
.SPOTTER CALL TO ACTION STATEMENT...
DUE TO FLOODING AND THE POTENTIAL OF SEVERE WEATHER THREAT...
EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD BE ON ALERT FOR POSSIBLE
ACTIVATION TODAY.
In the hours before
Local storm report, Jun 30, 10:59 PM CST, 3 hours 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
1159 PM CDT MON JUN 30 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1100 PM MOBILE AL FLASH FLOOD
06/30/03 MOBILE OLD PASCAGOULA @ DEBBUSBY
RD ROAD WASHED OUT
1100 PM MOBILE AL FLASH FLOOD
06/30/03 MOBILE SCHILLINGER RD @ SOUTH
GATE ROAD WASHED OUT
1100 PM GRAND BAY AL WIND DAMAGE
06/30/03 MOBILE OLD NORTH ROAD TREES
ACROSS ROAD
1100 PM MOBILE AL WIND DAMAGE
06/30/03 MOBILE FORT LAKE ROAD TREES
ACROSS ROAD
1100 PM MOBILE AL WIND DAMAGE
06/30/03 MOBILE FRED FREELAND ROAD TREES
ACROSS ROAD
1100 PM MOBILE AL WIND DAMAGE
06/30/03 MOBILE COY SMITH HWY TREES ACROSS
ROAD
1100 PM MOBILE AL WIND DAMAGE
06/30/03 MOBILE BOOTHTOWN AT LOTT RD TREES
ACROSS ROAD
1100 PM MOBILE AL WIND DAMAGE
06/30/03 MOBILE AVE B AT 3RD @ 4TH TREES
ACROSS ROAD
JFBLocal storm report, Jul 1, 12:10 AM CST, 2 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
110 AM CDT TUE JUL 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1030 PM PISGAH MS WIND DAMAGE
06/30/03 GREENE TREES & POWER LINES DOWN
900 PM COUNTY WIDE MS FLASH FLOOD
06/30/03 STONE MULITPLE ROADS CLOSED
JFBLocal storm report, Jul 1, 2:24 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE, AL
324 AM CDT TUE JUL 1 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
130 AM NORTH BALDWIN AL WIND DAMAGE
07/01/03 BALDWIN TREES DOWN ACROSS
INTERSTATE 65/34 MILE
MARKER
130 AM COUNTY WIDE AL FLASH FLOOD
07/01/03 BALDWIN MULTIPLE ROADS CLOSED
ACROSS COUNTY. BRIDGE
WASHED OUT IN RABUN.Thunderstorm Wind, Covington
- When
- July 1, 2:55 AM CST to 2:58 AM CST
- Where
- Covington County, Wing
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 31.033, -86.617
High winds from a thunderstorm blew down several trees along State Highway 137, north of Wing.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Arizona, July 1 to 15, 2003$66 million · 1 event
- Flooding in Louisiana, July 1 to 4, 2003$3.3 million · 4 events
- Tornado and Flash Flooding in Georgia, July 1, 2003$320,000 · F1 · 23 events
- Tornadoes and Damaging Winds in Georgia, July 1, 2003F2 · 12 events
- Flooding in Mississippi, July 1 to 3, 2003$1.0 million · 4 events
- Tropical Storm in Georgia, July 1 to 2, 200397 events
- Tornado in Alabama, July 1, 2003$200,000 · F1 · 1 event
- Flash Flooding in Alabama, July 1, 2003$243,000 · 13 events
- Tropical Storm and Flash Flooding in Mississippi, July 1, 2003$106,000 · 15 events
- Flash Flood in Ohio, July 1, 2003$100,000 · 1 event
- Tornado in Georgia, July 1, 2003$75,000 · F0 · 1 event
- Flash Flooding and Hail in West Virginia, July 1, 2003$32,000 · 0.88 in hail · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5373524.